Show ratings & reviews for

3.2 Overall Rating

Effectiveness

Tooltip icon

Ease of Use

Tooltip icon

Satisfaction

Tooltip icon

Most voted positive review

2 People found this comment helpful

I was taking FIVE very expensive medications and then still had to rely on periodic dosing with a sublingual nitrate. Sometimes my BP soared to 200 / 104 This medication seems to have reduced my BP by at least thirty to fifty points and somehow it has made me feel better than I have in years. I am taking 50mg mornings. My US doctors had treated me for years for high blood pressure and then a...

Most voted negative review

3 People found this comment helpful

Diuril is the only medication I've ever taken and experienced so many side effects. I've been taking it for 1-1/2 mths and my body's still not adjusting to the electrolyte balancing aspect of the drug. Diuril has brought my blood pressure down by 30 points but still not to where it needs to be. And quite frankly, I'm not excited at the prospect of an increased dose because of the other issues. I ...

Shared reviews and ratings

Anonymous | 35-44 | Female | On medication for 2 to less than 5 years | Caregiver
1/3/2014
Condition: Diabetes Insipidus
Overall rating 4.3
Effectiveness
Ease of Use
Satisfaction

My son has taken this for nearly four years for nephrogenic diabetes insipidus and it has helped him tremendously. He went from having to drink nearly constantly and using the restroom every hour to a normal thirst and restroom use every three hours or so. This no longer disrupts his life and he can actually attend school and not disrupt his (or other students) learning. Our biggest problem has not been the drug itself but doctors who do not understand his disease... If he gets sick (vomiting, diarrhea or the like), any doc other than his regular pediatrician or specialists immediately panic that he's on a diuretic and want him taken off right away - and then they don't understand why his body won't absorb the IV fluids they are giving him. He tolerates the medication well (doesn't say it tastes bad and he will complain about other drugs) and it definitely helps him.

Report this postFill 3Created with Sketch.
Cheryl | 55-64 | Female | On medication for less than 1 month | Patient
7/3/2011
Condition: Prevention of Calcium-Containing Kidney Stones
Overall rating 1.0
Effectiveness
Ease of Use
Satisfaction

After taking this for a month and suffering increasing headaches and general nausea, I started having extreme leg and foot cramps in addition to the above mentioned problems. I ended up in the ER at 4AM one Sunday morning. My Sodium level had fallen to 108 (140 is normal). After 48 hours in critical care, and another two days in the hospital I was released with a Sodium level of 132. Of course I was no longer taking the drug. I would not recommed this drug.

Report this postFill 3Created with Sketch.
DAVID | 55-64 | Male | On medication for less than 1 month | Patient
10/17/2009
Condition: High Blood Pressure
Overall rating 4.0
Effectiveness
Ease of Use
Satisfaction

I was taking FIVE very expensive medications and then still had to rely on periodic dosing with a sublingual nitrate. Sometimes my BP soared to 200 / 104 This medication seems to have reduced my BP by at least thirty to fifty points and somehow it has made me feel better than I have in years. I am taking 50mg mornings. My US doctors had treated me for years for high blood pressure and then atrial fibrillation, without mentioning this type of medication. After eight months MINUS the medications recommended for high BP and AFib I have now come to a conclusion that at least in my case controlling BP is key to avoiding incidents of AFib. I live in Mexico now and put myself on this diuretic. What the hell is wrong with our medical community?

Report this postFill 3Created with Sketch.
ldee1 | 45-54 | Female | On medication for 1 to 6 months | Patient
5/9/2008
Condition: High Blood Pressure
Overall rating 3.3
Effectiveness
Ease of Use
Satisfaction

Diuril is the only medication I've ever taken and experienced so many side effects. I've been taking it for 1-1/2 mths and my body's still not adjusting to the electrolyte balancing aspect of the drug. Diuril has brought my blood pressure down by 30 points but still not to where it needs to be. And quite frankly, I'm not excited at the prospect of an increased dose because of the other issues. I think the MD's should be more thorough with the patients before prescribing a diuretic 'waterpill' to treat high blood pressure. It would sure save us a lot of pain and suffering. AND DOWN TIME!

Report this postFill 3Created with Sketch.

IMPORTANT INFORMTAION ABOUT USER-GENERATED CONTENT ON WEBMD

The opinions expressed in WebMD User-generated content areas like communities, reviews, ratings, or blogs are solely those of the User, who may or may not have medical or scientific training. These opinions do not represent the opinions of WebMD. User-generated content areas are not reviewed by a WebMD physician or any member of the WebMD editorial staff for accuracy, balance, objectivity, or any other reason except for compliance with our Terms and Conditions.

Read More